Tennessee, 2016Damaging Wind in Tennessee, May 27, 2016
May 27, 2016 · NWS OHX · 1 event in 1 county or zone
Widely scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on May 27. One report of wind damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered showers and thunderstorms developed across Middle Tennessee during the afternoon hours on May 27. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 27, 2:10 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, May 27, 2:10 PM CST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
310 PM CDT FRI MAY 27 2016
.DISCUSSION...
Instabilities have backed off considerably compared to yesterday,
and thus little in the way of convection is ongoing across the mid
state. The bulk of the activity is located over ern AR where the
deeper southerly flow resides.
Upper trough axis expected to move slowly eastward over the next 24
to 48 hrs. The southern portions of the axis will weaken
considerably and this will effect the degree of dynamics that works
across the mid state on Saturday. We will still see moisture
increase some toward Saturday morning, and there will be some
impulses of energy to work with. Thus, will go with higher pops on
Saturday but only in the 30 to 40 percent range. Instabilities will
again be on the low side so tstm development will be more isol/sct.
Pops will be virtually absent from the fcst for sat nt through sun
nt as the aforementioned axis lifts off to the east. Weak upper
ridging will be in place on Sunday although the ridge amplification
will be more notable in the mid levels.
For the near term temps, above normal values expected although the
cloud cover will reduce the diurnal/nocturnal swing on Saturday.
More in the way of sunshine will push temps up toward 90 degrees on
Sunday.
In the ext fcst, on Mon aft, mid level ridge axis will be at its
closest proximity. So, only a 20 percent chance of tstms will be
included. As the axis pulls east, moisture and instability will edge
upward. By Thu and Fri, a deep enough southerly flow will be in
place to drive pops up into the 30 to 40 percent range. Cannot
really go any higher than that as the better dynamics still remain
to the west. Otw, ext temps looking above normal by around 5 degrees
or so. 850 mb temps to hold in the 16c to 18c range.
&&
.AVIATION...
18Z TAF DISCUSSION.
Expect VFR conditions at all three TAF sites, with possible MVFR
vis reduction at CSV late tonight - early tomorrow. Gusty
southerly winds will taper after sunset, but be more steady
tomorrow as low pressure approaches from the west. Best shower
chances will be at CKV early, then spread to BNA and CSV after
18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 68 83 64 89 66 / 20 40 10 20 10
Clarksville 67 82 63 88 66 / 40 40 10 20 10
Crossville 64 81 61 82 61 / 20 30 20 40 10
Columbia 68 81 63 90 65 / 30 40 10 20 10
Lawrenceburg 67 82 62 90 65 / 20 30 10 20 10
Waverly 67 81 63 87 65 / 40 40 10 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......21
AVIATION........05
Hazardous weather outlook, May 27, 3:59 AM CST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
459 AM CDT FRI MAY 27 2016
TNZ005>011-023>034-056>066-075-077>080-093>095-281030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
459 AM CDT FRI MAY 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Clay
- When
- May 27, 4:30 PM CST
- Where
- Clay County, Celina
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.550, -85.500
Dozens of mainly small trees were blown down all across Clay County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Nebraska, May 27 to 28, 2016$8.2 million · 1 in hail · 6 events
- Tornado in Wisconsin, May 27, 2016$100,000 · EF1 · 1 event
- Tornado and Flash Flooding in Texas, May 27 to 31, 2016$184,000 · EF0 · 10 events
- Flash Flood and Hail in Nebraska, May 27 to 28, 2016$50,000 · 0.88 in hail · 2 events
- Hail in Oklahoma, May 27, 20162.25 in hail · 25 events
- Flash Flood in Colorado, May 27, 2016$20,000 · 1 event
- Tornadoes and Hail in Kansas, May 27, 2016EF0 · 7 events
- Flash Flooding and Damaging Winds in Texas, May 27, 201665 kt wind · 6 events
- Flash Flood and Hail in Missouri, May 27 to 28, 20161 in hail · 6 events
- Tornadoes and Flash Flood in Kansas, May 27, 2016EF0 · 6 events
- Tornadoes in Minnesota, May 27, 2016EF0 · 4 events
- Damaging Winds in Louisiana, May 27, 201665 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628889.